Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 87, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2025, 4:05 PM EDT for Orange County, Osceola County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2025, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 27, 2025, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WUUS52 KMLB 272005
SVRMLB
FLC095-097-272045-
/O.NEW.KMLB.SV.W.0087.250627T2005Z-250627T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
405 PM EDT Fri Jun 27 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 445 PM EDT.
* At 404 PM EDT, a severe thunderstorm was located over Poinciana, or
8 miles southwest of West Lake Toho, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho, and Intercession
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2839 8150 2839 8117 2808 8137 2809 8145
2814 8145 2814 8152 2820 8152 2822 8153
TIME...MOT...LOC 2004Z 209DEG 21KT 2812 8148
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 50 minutes earlier. Its key messages:
- Issued at 315 PM EDT Fri Jun 27 2025
- An active weather pattern persists into next week, with a Marginal Risk (1/5) for severe weather today.
- Hot temperatures and increasing humidity will lead to peak heat indices 100 to 105 degrees. Proper precautions should be taken to prevent heat-related illnesses. Look before you lock!
- Moderate risk of rip currents continues at area beaches through the weekend.
Area forecast discussion, Jun 27, 3:15 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 315 PM EDT Fri Jun 27 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 315 PM EDT Fri Jun 27 2025 - An active weather pattern persists into next week, with a Marginal Risk (1/5) for severe weather today. - Hot temperatures and increasing humidity will lead to peak heat indices 100 to 105 degrees. Proper precautions should be taken to prevent heat-related illnesses. Look before you lock! - Moderate risk of rip currents continues at area beaches through the weekend. && .DISCUSSION... Issued at 315 PM EDT Fri Jun 27 2025 Current-Tonight...Convection has developed along much of the east central Florida coast this afternoon, with outflow boundaries from the convection helping to propagate further development inland. This is forecast to continue over the next several hours, with increasing coverage of showers and storms anticipated across the interior. While storms have so far remained sub-severe, the area does continue to remain under a Marginal Risk (1/5) for severe weather. The 15Z XMR sounding showed MLCAPE up to 2000 J/kg and modest low-level lapse rates (7.1 C/km), with prevailing southwest steering flow winds. Gusty winds and lightning continue to be the primary concerns, with small hail possible in stronger storms. Shear and SRH remains unfavorable, though brief funnel cloud or tornado development cannot be ruled out along boundary collisions. Activity is forecast to diminish into the overnight hours, with ongoing activity anticipated across the offshore waters. Lows overnight in the low to mid 70s. This Weekend...An active summertime weather pattern is forecast to persist across east central Florida through the weekend. The Atlantic ridge extends westward towards the peninsula, remaining draped across central Florida. Prevailing south-southwest flow will continue to bring moisture northward across the peninsula, with PWATs up to 2 inches possible locally. The east coast sea breeze is forecast to develop each afternoon, struggling to move inland due to west-southwest winds aloft. Showers and storms are anticipated to develop along the sea breeze, with an eventual sea breeze collision across the eastern half of Florida coinciding with the greatest coverage each day. 500 mb temperatures remain around -8 to -7C, with modest low-level lapse rates continuing to help support convective development. Storm threats continue to be lightning strikes, gusty winds up to 50 mph, small hail, and heavy downpours. Minor flooding in some spots may be possible, particularly where showers and storms have little movement and in places that have received sufficient rainfall from previous days. Any activity that develops is forecast to diminish into the overnight hours, with showers and storms continuing across the local Atlantic waters. Outside of convection, temperatures reach the low 90s on Saturday, and the upper 80s to low 90s on Sunday. Peak heat indices are forecast to reach 100 to 103 on Saturday, remaining in the upper 90s on Sunday. Lows stay near normal in the low to mid 70s. Next Week (previous modified)...The Atlantic ridge axis remains draped over the local area early next week, then is forecast to drift southward through late week. Meanwhile, the second upper level low meanders around the Florida peninsula and the eastern Gulf. A summer-time pattern will, therefore, continue, with south to southwesterly winds supporting a continued collision over the forecast area. High coverage of afternoon/evening showers and storms is expected to continue through the holiday and towards the end of the week, with PoPs 60-70% each day. Heat will remain a concern due to humid conditions and heat indices 100-105 degrees. Residents and visitors should continue to use caution if spending prolonged periods outside. && .MARINE... Issued at 315 PM EDT Fri Jun 27 2025 The Atlantic high is forecast to remain generally in place, resulting in favorable boating conditions across the local Atlantic waters outside of convection. Southwesterly winds remain below 15 knots each day, becoming more southeasterly each afternoon along the coast as the east coast sea breeze develops and attempts to move inland. Seas stay between 1 to 3 feet through the weekend and into next week. The persistent southwest flow will lead to offshore-moving showers and storms developing in the afternoons along the sea breeze, with ongoing activity forecast across the offshore waters during the overnight hours. Any storms that develop may be capable of producing frequent lightning strikes, wind gusts in excess of 34 knots, small hail, and heavy downpours. .AVIATION... (18Z TAFs) Issued at 135 PM EDT Fri Jun 27 2025 Convection has fired off along the coast, with TEMPOs in effect through 20Z for reduced VIS and CIGs due to TSRA. Coverage of showers and storms are forecast to to increase across the interior through the remainder of this afternoon, with TEMPOs across the interior terminals from 18 to 24Z. Activity is forecast to diminish after 02Z across the area. Winds become light and variable to calm overnight, picking back up out of the SW after 15Z across the interior terminals and DAB. From TIX southward, the east coast sea breeze slowly develops, with winds becoming more onshore from 15Z and beyond. VCTS possible along the sea breeze as it develops, with increasing coverage forecast across the interior once again in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 73 89 / 30 70 50 70 MCO 74 93 74 90 / 50 70 50 70 MLB 75 90 74 88 / 40 60 50 70 VRB 72 91 71 89 / 30 60 40 70 LEE 74 92 75 89 / 30 70 40 70 SFB 74 93 74 91 / 40 70 50 70 ORL 75 93 75 90 / 50 70 50 70 FPR 71 90 71 88 / 30 60 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Tollefsen AVIATION...Tollefsen
In the hours before
Special weather statement, Jun 27, 1:33 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
133 PM EDT Fri Jun 27 2025
FLZ154-254-271815-
Inland Indian River FL-Coastal Indian River FL-
133 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN INDIAN RIVER COUNTY
THROUGH 215 PM EDT...
At 132 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Beach, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores, and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of brief funnel clouds.
If a funnel cloud is spotted move indoors and report your sighting
to the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2759 8054 2774 8061 2785 8041 2761 8031
TIME...MOT...LOC 1732Z 245DEG 4KT 2770 8045
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jun 27, 2:04 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
204 PM EDT Fri Jun 27 2025
FLZ154-159-259-271830-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
204 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakewood Park, or near Indrio. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Pierce, Indrio, Fort Pierce Inlet, Vero Beach South, and Queens
Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2743 8026 2741 8049 2756 8053 2756 8048
2757 8049 2759 8050 2762 8031
TIME...MOT...LOC 1804Z 286DEG 3KT 2753 8041
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperLocal storm report, Jun 27, 2:39 PM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
239 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Tstm Wnd Gst 5 S Kennedy Space Cente 28.52N 80.64W
06/27/2025 M45 MPH Brevard FL Mesonet
USSF wind sensor on tower 506 measured a
peak wind gust of 45MPH/39KT from the
southeast at 1:25 PM. Earlier, a gust to
40MPH/35KT occurred at 1:15 PM. Sensor
elevation is 54 feet.
&&
DKWSpecial weather statement, Jun 27, 3:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
345 PM EDT Fri Jun 27 2025
FLZ045-053-144-272030-
Osceola FL-Orange FL-Southern Lake County FL-
345 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES THROUGH 430 PM EDT...
At 344 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Auburndale to near Haines City to 11 miles
northeast of Lake Wales to 6 miles southwest of Lake Kissimmee.
Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake, and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2845 8176 2845 8142 2833 8115 2799 8107
2786 8130 2794 8135 2795 8134 2804 8146
2806 8146 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166 2835 8179
TIME...MOT...LOC 1944Z 212DEG 28KT 2810 8183 2809 8166 2799 8143 2786
8136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:30 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jun 26, 9:40 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 20 min |
| Jun 26, 9:56 PM EDT | Special Weather Statement | MLB | Okeechobee | 34 min |
| Jun 26, 11:15 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jun 27, 12:51 PM EDT | Special Marine Warning | MLB | 24 min | |
| Jun 27, 1:02 PM EDT | Special Marine Warning | MLB | 43 min | |
| Jun 27, 1:14 PM EDT | Special Marine Warning | MLB | 46 min | |
| Jun 27, 1:24 PM EDT | Special Marine Warning | MLB | 51 min | |
| Jun 27, 1:33 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Jun 27, 2:04 PM EDT | Special Weather Statement | MLB | Saint Lucie | 26 min |
| Jun 27, 3:37 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 83 min |
| Jun 27, 3:45 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Jun 27, 4:15 PM EDT | Special Weather Statement | MLB | Okeechobee | 45 min |
| Jun 27, 4:31 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Jun 27, 4:40 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Jun 27, 4:42 PM EDT | Special Weather Statement | MLB | Orange | 33 min |
| Jun 27, 4:49 PM EDT | Areal Flood Advisory | MLB | Orange | 86 min |
| Jun 27, 4:54 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| Jun 27, 4:59 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | MLB | Lake | 25 min |
| Jun 27, 5:13 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 13 min |
| Jun 27, 5:16 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 29 min |
| Jun 27, 5:43 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Jun 27, 6:11 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Jun 27, 7:03 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| Jun 27, 7:24 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.